Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 311, NWS St. Louis, MO

July 2, 2000Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 2, 2000, 7:01 PM CDT for Franklin County, Warren County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2000, 7:01 PM CDT (00:01 UTC)
Expired
Jul 2, 2000, 7:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS53 KLSX 030002
SVRSTL
MOC071-219-030045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 745 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEW HAVEN...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH...
  MARTHASVILLE
  DUTZOW
  NEW HAVEN
  WASHINGTON
  LYON
  TRELOAR  


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3830 9137 3832 9092 3878 9097 3883 9140

RP/MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:50 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 2, 3:50 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN JUL 2 2000

AFTERNOON TMPS IN THE U80S TO ARND 90 WITH DPTS IN THE 70S HAS
RESULTED IN VRY UNSTBL AIR MASS ACRS THE RGN LATE THIS AFT.  LAPS
INDCTG CAPES IN EXCESS OF 4500 J/KG IN MANY LCTNS.  SCT TSRA HV
DVLPD OVR THE LAST HR OR SO IN AREA OF WK MCON ALG THE MS RVR.  AS
INSTABILITY IS STGLY LINKED TO DIURNAL HTG WUD THINK THIS ACTVTY WUD
TEND TO DISPT AFT SUNSET.  OTHER AREA OF INTEREST TO WATCH IS SCT
TSRA FM SW INTO WC MO WHICH ARE OCCURING IN ADVANCE OF A WK MID LVL
SHRTW WV TROF.  INSTABILITY WITH THIS ACTVTY IS ALSO BEING AIDED BY
HTG.  QUESTION THEN IS SUPPORT FOR CONTD PCPN BYD THIS EVNG.  THERE
IS A LACK OF ORGANIZATIONAL FTRS EVIDENT...BUT MDLS DO KP SWLY LLJ
ACRS THE RGN TNGT.  LASTLY POTNTL FOR ACTVTY ALG CDFNT OVR IA TO
PROP ESEWD INTO NE MO/WC IL ZNS...THIS WUD BE LATER TNGT IF IT
OCCURS ALTHO SOME ISOLD CURRENTLY POPPING UP.  PLANS ARE TO MENTION
A POP OR JUST SCT COVERAGE.

SOME QUANDRY FOR THE FCST TMW.  AVN/NGM BOTH SINK CDFNT OVR IA INTO
NRN MO BY EVNG...WHILE ETA KPS FNT FURTHER NORTH INTO IA.  AVN/NGM
VERY BULLISH ON POPS AND PCPN TMW ALSO...AS HAS BEEN THE CASE THE
LAST FEW DAYS.  HPC AND SPC APPEAR TO BE FAVORING THE ETA AS QPFS
MEAGER IN CWFA AND DY2 LACKS GNRL THUNDER OVR A LARGE AREA.  I THINK
THE FNT PSN ON THE ETA IS PROBABLY BTR BUT HV SOME CONCERNS THAT
OUTFLOW AND AN EFFECTIVE BNDRY CUD MAKE IT INTO NRN SXNS OF THE
AREA.  OUTSIDE OF THIS PSBLTY...IT APPEARS THAT WDLY SCT DIURNALLY
DRIVEN TSRA WUD PROBABLY BE THE FLAVOR THE NEXT SVRL DAYS UNTIL A
DECIDED FROPA OR ORGANIZED OUTFLOW BCMS APPARENT.

HV ALSO INCLUDE MENTION OF SOME HEAT INDICES AS TMPS APCHG 90 AND
70S DPTS HV RESULTED IN VALUES NR 100.  WL KP STATUS QUO ON TMPS.

.STL...NONE
GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:14 PM CDTSevere Thunderstorm WarningLSXPike46 min
Jul 2, 8:10 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis50 min
Jul 2, 8:29 PM CDTFlash Flood WarningLSXJefferson3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.